MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2846
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The returned product showed the core was severed and the coil was stretched.The core wire was severed at about 2mm from the distal tip.The coil was greatly stretched starting at 38mm from the distal tip towards the distal end.In addition, it was confirmed that the 2mm core fragment was enclosed by the stretched distal coil tip, and no part of the core coil was missing.
 
Event or Problem Description
Reportable based on device analysis completed on 21-aug-2019.It was reported that guide wire damage occurred.A 190cm samurai guide wire was selected for use; however, it was noted that the guide wire was damaged during introduction.The procedure was completed with a different device.No patient complications were reported.However, returned device analysis revealed wire core detachment.

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8962179
Report Number2134265-2019-10377
Device Sequence Number3146943
Product Code DQX
UDI-Device Identifier08714729887836
UDI-Public08714729887836
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2021
Device Model Number2846
Device Catalogue Number2846
Device Lot Number0022135068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1